Alert archive / South Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 239, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Nov 30, 2010, 9:58 PM EST for 6 counties in South Carolina; Burke County, Richmond County, Georgia. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2010, 9:58 PM EST (02:58 UTC)
- Expired
- Nov 30, 2010, 10:45 PM EST
- In force
- 47 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Burke County, GA, Richmond County, GA, Aiken County, SC, Barnwell County, SC, Edgefield County, SC, Lexington County, SC, Newberry County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 80 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 10:20 PM EST | TSTM WND DMG | 5 W Aiken, SC | TREE DOWN IN ROADWAY ON HWY 421 NEAR WARRENVILLE REPORTED BY HIGHWAY PATROL |
| Nov 30, 10:20 PM EST | TSTM WND DMG | 7 Nw Saluda, SC | TREES DOWN ON OLD CHAPEL RD REPORTED BY SHERIFF |
| Nov 30, 10:48 PM EST | TSTM WND DMG | 8 Nw Saluda, SC | POWERLINES DOWN REPORTED BY SHERIFF |
| Nov 30, 10:50 PM EST | TSTM WND DMG | Prosperity, SC | TREES AND POWERLINES DOWN IN PROSPERITY |
| Nov 30, 10:55 PM EST | TSTM WND DMG | Leesville, SC | TREES DOWN IN LEESVILLE REPORTED BY HIGHWAY PATROL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 2:34 PM EST | Tornado Watch | SPC | 7 hr |
| Nov 30, 9:56 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
841
WUUS52 KCAE 010258
SVRCAE
GAC033-245-SCC003-011-037-063-071-081-010345-
/O.NEW.KCAE.SV.W.0239.101201T0258Z-101201T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
958 PM EST TUE NOV 30 2010
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BURKE COUNTY IN EAST CENTRAL GEORGIA
RICHMOND COUNTY IN EAST CENTRAL GEORGIA
NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA
WESTERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
SALUDA COUNTY IN CENTRAL SOUTH CAROLINA
EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
WESTERN BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1045 PM EST
* AT 948 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF EDGEFIELD TO 6
MILES NORTHWEST OF BELVEDERE TO MIDVILLE...AND MOVING NORTHEAST AT
55 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE CLEARWATER...
WAYNESBORO...JOHNSTON...GLOVERVILLE...SALUDA...JACKSON...AIKEN...
RIDGE SPRING...NEW ELLENTON...SARDIS...BATESBURG...NEWBERRY...
LEESVILLE...PROSPERITY AND WHITMIRE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 8 7 7...
6 3 3...6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST WEDNESDAY MORNING
FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.
&&
LAT...LON 3282 8231 3347 8215 3354 8204 3359 8212
3393 8211 3396 8202 3412 8187 3419 8194
3425 8191 3452 8162 3445 8154 3447 8141
3423 8132 3315 8153 3309 8160 3303 8156
3291 8174 3294 8186 3291 8208 3282 8214
TIME...MOT...LOC 0256Z 244DEG 47KT 3404 8196 3364 8191
3282 8213
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 6:50 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Nov 30, 6:50 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
650 PM EST TUE NOV 30 2010
.SYNOPSIS...
A COLD FRONT CURRENTLY MOVING THROUGH THE CENTRAL GULF STATES WILL
CROSS THE MIDLANDS AND CSRA TONIGHT ALONG WITH STRONG
THUNDERSTORMS AND GUSTY WINDS. HIGH PRESSURE WILL RETURN WEDNESDAY
AFTERNOON WITH GUSTY NORTH WINDS USHERING COLD AIR INTO THE
REGION. HIGH PRESSURE WILL REMAIN IN CONTROL OF THE REGION INTO
THE WEEKEND WITH THE NEXT FRONT EXPECTED EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE MAIN FORECAST PROBLEM IS THE SEVERE WEATHER THREAT TONIGHT.
THE LATEST RUC INDICATED THE 50 KNOT H85 JET WILL BE OVER THE
FORECAST AREA DURING THE 900 PM TO 100 AM TIME FRAME. LAPS SHOWED
LI/S -1 TO -2 IN THE FORECAST AREA. THE HIGH SHEAR AND INSTABILITY
SUPPORT POSSIBLE SEVERE THUNDERSTORMS INCLUDING TORNADOES. THE
TORNADO THREAT MAY BE HIGHER IN THE NORTH PART CLOSER TO THE
LINGERING WEDGE FRONT. THE SEVERE WEATHER THREAT SHOULD DIMINISH
FROM WEST TO EAST BEHIND THE COLD FRONT DURING THE 100 AM TO 300
AM PERIOD.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
COLD FRONT WILL BE MOVING OFFSHORE DURING THE MORNING HOURS WITH
CLOUDS AND CHANCES OF SHOWERS RAPIDLY DIMINISHING. BY LATE MORNING
COLDER AND DRIER AIR WILL BE PUSHED INTO THE REGION BY GUSTY
NORTHWEST WINDS. COLD HIGH PRESSURE WILL REMAIN IN CONTROL OF THE
REGION THROUGH THURSDAY NIGHT ALLOWING THE COLDEST AIR OF THE
SEASON TO BLANKET THE AREA. TEMPERATURES WILL BE SEVERAL DEGREES
BELOW NORMAL WITH DAYTIME HIGHS IN THE LOWER TO MIDDLE 50S WITH
OVERNIGHT LOWS IN THE UPPER 20S TO LOW 30S.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MODELS REMAIN IN GOOD AGREEMENT THROUGH THE LONG TERM WITH HIGH
PRESSURE CONTROLLING THE REGION THROUGH SATURDAY NIGHT. A WEAK
UPPER LEVEL DISTURBANCE WILL CROSS THE REGION SUNDAY NIGHT BEFORE
DEVELOPING OFFSHORE MONDAY AFTERNOON. WITH SOME MODEL DIFFERENCES
IN INTENSITY OF THIS FEATURE HAVE ELECTED TO REMAIN DRY FOR SUNDAY
AND MONDAY. HIGH PRESSURE WILL RETURN ON TUESDAY ALLOWING THE DRY
WEATHER TO CONTINUE. TEMPERATURES THROUGH THE LONG TERM WILL
REMAIN A COUPLE OF DEGREES BELOW NORMAL WITH HIGHS IN THE MIDDLE
TO UPPER 50S AND OVERNIGHT LOWS IN THE MIDDLE 30S.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THE STRONG COLD FRONT MOVING INTO THE FORECAST AREA WILL BRING
MVFR OR IFR CONDITIONS THROUGH TONIGHT. THERE WILL BE NUMEROUS
SHOWERS WITH SCATTERED THUNDERSTORMS. VERY STRONG WIND GUSTS MAY
OCCUR WITH ANY THUNDERSTORMS. DRYING BEHIND THE FRONT SHOULD
RESULT IN VFR CONDITIONS BEGINNING AROUND 12Z. USED THE GFS LAMP
FOR THE TIMING. IT WILL BE BREEZY. MODEL TIME-HEIGHT DISPLAYS
SUPPORT WIND GUSTS AROUND 25 KNOTS.
NO SIGNIFICANT IMPACTS EXPECTED DURING THE EXTENDED PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Nov 30, 3:35 PM EST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 335 PM EST TUE NOV 30 2010 GAZ040-063>065-077-SCZ015-018-020-021-025>028-030-012045- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-MCCORMICK- NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN- 335 PM EST TUE NOV 30 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY... ...TORNADO WATCH 759 IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. LAKE WIND ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 65 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TONIGHT. SCZ016-022-029-031-035>038-041-012045- CHESTERFIELD-KERSHAW-LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- 335 PM EST TUE NOV 30 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 65 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TONIGHT.
In the hours before
Special weather statement, Nov 30, 9:00 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 900 PM EST TUE NOV 30 2010 GAZ040-063>065-077-SCZ018-025-030-010300- AIKEN-BURKE-COLUMBIA-EDGEFIELD-LINCOLN-MCCORMICK-MCDUFFIE-RICHMOND- 900 PM EST TUE NOV 30 2010 ...LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WERE AFFECTING AIKEN...BURKE...COLUMBIA...EDGEFIELD...LINCOLN...MCCORMICK...MCDUFFIE AND RICHMOND COUNTIES... AT 854 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS EXTENDING FROM 7 MILES EAST OF LINCOLNTON TO 8 MILES NORTH OF WRIGHTSVILLE...MOVING NORTHEAST AT 50 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. REMEMBER...A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2.
Local storm report, Nov 30, 9:42 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
942 PM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG LINCOLNTON 33.79N 82.48W
11/30/2010 LINCOLN GA LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED A COUPLE TREES DOWN ON CRATER
ROAD IN THE VICINITY OF LINCOLNTON.
&&
VAUGHANThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 8:39 PM EST | Severe Thunderstorm Warning | CAE | McCormick | 51 min |
| Nov 30, 9:15 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 45 min |
| Nov 30, 10:46 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Fairfield, Lexington, Newberry, Orangeburg and 2 more | 59 min |
| Nov 30, 11:43 PM EST | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lancaster, Lexington, Richland | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2010Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.